MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there was no indication that the lens was implanted.If explanted, give date: not applicable, as there was no indication that the lens was implanted.Multiple attempts were made to obtain additional information regarding the event; however, no additional information was available.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed one other complaint for this production order number has been received, however the complaint issues reported are not related.No escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had a lens defect.There was patient contact.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received reporting that the affected eye was the right eye and the lens was fully inserted and removed and replaced in the same procedure.Another johnson and johnson lens was implanted as replacement (same model, same diopter).There was no incision enlargement, unplanned suture, or unplanned vitrectomy required.The patient¿s date of birth is jul 07, 1948.Surgeon's name (initial reporter) is "brs".Section a2: date of birth: (b)(6) 1948.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 20, 2023.Section h3: evaluated by manufacturer: yes.Section h6: health effect - impact code: code 4631 - more complex surgery.Device evaluation: the complaint lens was received cut in half with one half of the lens missing.No additional defects were observed before and after cleaning the lens.Plunger rod damage (bent) was observed on the handpiece and no additional defects and assembly issues were observed before and after disassembling the handpiece.The complaint issue was not confirmed.The additional observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Corrected data: upon further review it was noted that "g4" field which should have been populated with "no" was inadvertently left blank on the initial mdr; therefore, the information has been corrected in this supplemental mdr report and the following fields have been updated accordingly: section g4: combination product: no.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16098550
Report Number3012236936-2023-00027
Device Sequence Number20512654
Product Code MFK
UDI-Device Identifier05050474751774
UDI-Public(01)05050474751774(17)240303
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown